Illinois, 2005

Tornadoes and Hail in Illinois, March 30, 2005

March 30, 2005 · NWS ILX · 53 events in 19 counties and zones

40 hail, 11 thunderstorm wind, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 30, 1:15 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 30, 1:15 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CST WED MAR 30 2005

.DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER
IOWA...WITH A PRE FRONTAL TROF EXTENDING SOUTH THROUGH CENTRAL
MISSOURI AND ARKANSAS...AND A COLD FRONT EXTENDING SOUTHWEST INTO
THE CENTRAL PLAINS. ALOFT...A BROAD UPPER TROF WAS OVER THE MID
SECTION OF THE NATION...WITH A VIGOROUS SHORT WAVE EMBEDDED IN THE
FLOW OVER THE EAST CENTRAL PLAINS/WESTERN MIDWEST. OBVIOUS VERY
SHORT TERM FORECAST CONCERN IS SEVERE WEATHER THREAT THIS EVENING
UNTIL FRONTAL PASSAGE. OTHER CONCERNS REVOLVE AROUND PRECIPITATION
CHANCES FRIDAY AS A LOW DEVELOPS OVER THE SOUTHERN PLAINS ON THE
TAIL OF THE OLD FRONTAL BOUNDARY AND LIFTS NORTHEAST.

12Z MODELS IN FAIRLY GOOD OVERALL AGREEMENT...THOUGH THERE ARE STILL
DIFFERENCES IN THE TRACK OF THE SOUTHERN PLAINS LOW FRIDAY AND HOW
FAR NORTHWEST THE PRECIPITATION WITH THIS FEATURE EXTENDS. WILL TEND
TO GO WITH A MIDDLE OF THE ROAD SOLUTION WITH THIS PRECIPITATION
THREAT. GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE...SO
WILL GO WITH A BLEND.

SHORT TERM...TONIGHT THROUGH SATURDAY...

TONIGHT...18Z ILX SOUNDING SHOWED THE EXPECTED AMOUNT OF INSTABILITY
WITH CAPE VALUES AROUND 1500 J/KG AND LI VALUES AROUND -5. WINDS
WERE ALSO STRONG AS EXPECTED WITH 50+ KNOT VELOCITIES EXTENDING
NEARLY AS LOW AS 800 MB. SOME TURNING OF THE WIND IS NOTED BELOW 850
MB. DYNAMIC AND THERMODYNAMIC FORCING WILL REMAIN GOOD UNTIL FROPA
THIS EVENING...SO WILL OBVIOUSLY KEEP THREAT FOR SEVERE
THUNDERSTORMS IN FORECAST AHEAD OF THE TROF/FRONT THIS EVENING.
AFTER FROPA WE SHOULD BE LARGELY DRY SLOTTED AS THE UPPER AND
SURFACE SYSTEMS CONTINUE TO LIFT NORTHEAST. SOME WRAP AROUND CLOUDS
ARE POSSIBLE ACROSS NORTHERN SECTIONS OF FORECAST AREA.

THURSDAY AND THURSDAY NIGHT...THE SURFACE FLOW WILL BECOME
INCREASINGLY NEUTRAL AS THE SURFACE LOW CONTINUES TO LIFT NORTHEAST.
AT THE SAME TIME...SHORT WAVE RIDGING WILL BUILD IN ALOFT.
MEANWHILE...A VIGOROUS SOUTHERN STREAM SHORT WAVE WILL DIVE INTO THE
MEAN TROF AND START TO DEVELOP A LOW OVER THE SOUTHERN PLAINS (THIS
LOW WILL NOT IMPACT REGION UNTIL FRIDAY).

FRIDAY...SOUTHERN STREAM WAVE AND ASSOCIATED SURFACE LOW WILL LIFT
NORTHEAST ALONG AND SOUTH OF THE OHIO RIVER VALLEY. THE DEFORMATION
ZONE ON THE NORTHWEST SIDE OF THIS SYSTEM WILL STILL BRING A CHANCE
OF RAIN TO SOUTHERN SECTIONS OF FORECAST AREA. ALSO...A WEAK
NORTHERN STREAM WAVE WILL ATTEMPT TO PHASE WITH THE MEAN TROF AND
BRING A SLIGHT CHANCE OF RAIN TO AREAS NORTH OF THE MAIN SYSTEM.

FRIDAY NIGHT AND SATURDAY...UPPER AND SURFACE RIDGING WILL BUILD
INTO THE REGION AND BRING A RETURN TO QUIETER WEATHER.

LONG TERM...SUNDAY THROUGH WEDNESDAY...MODELS/ENSEMBLES IN
REASONABLE AGREEMENT THROUGH THE PERIOD...THOUGH A BIT MORE SPREAD
SHOWS UP TOWARD WEDNESDAY. UPPER FLOW RATHER ZONAL THROUGH MONDAY...
THEN A VIGOROUS WAVE DIVES INTO THE PLAINS FOR TUESDAY/WEDNESDAY. AT
THE SURFACE...HIGH PRESSURE IS IN PLACE THROUGH MONDAY...WHILE A
COLD FRONT PUSHES IN WITH THE UPPER WAVE FOR TUESDAY/WEDNESDAY. HAVE
MAINTAINED A CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY AS THE FRONT
APPROACHES. TEMPERATURES WILL BE ABOVE SEASONAL NORMS THROUGH THE
PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.

&&

BAK
Hazardous weather outlook, Mar 30, 10:50 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1050 AM CST WED MAR 30 2005

ILZ027>031-036>038-040>043-047>053-311200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...DECATUR...GALESBURG...
HAVANA...JACKSONVILLE...LINCOLN...PEORIA...
SPRINGFIELD AND TAYLORVILLE
1050 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NORTHEAST IOWA
BY THIS EVENING. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL
TRANSPORT WARM MOIST AIR INTO THE REGION. THIS MOISTURE WILL COMBINE
WITH A STRONG COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA BY
THIS AFTERNOON AND CONTINUING INTO THIS EVENING. THESE STORMS WILL
DEVELOP RAPIDLY AND MOVE QUICKLY TO THE NORTHEAST AT AROUND 45 MPH.

THERE IS A MODERATE RISK THAT THESE STORMS WILL BE SEVERE...WITH THE
PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO AN
ISOLATED THREAT OF TORNADOES ACROSS THE AREA WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH 8 PM TODAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

ILZ044>046-054>057-061>063-066>068-071>073-311200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE...MATTOON AND SHELBYVILLE
1050 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NORTHEAST IOWA
BY THIS EVENING. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL
TRANSPORT WARM MOIST AIR INTO THE REGION. THIS MOISTURE WILL COMBINE
WITH A STRONG COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA BY
THIS AFTERNOON AND CONTINUING INTO THIS EVENING. THESE STORMS WILL
DEVELOP RAPIDLY AND MOVE QUICKLY TO THE NORTHEAST AT AROUND 45 MPH.

THERE IS A MODERATE RISK THAT THESE STORMS WILL BE SEVERE...WITH THE
PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO AN
ISOLATED THREAT OF TORNADOES ACROSS THE AREA WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 AND 8 PM THIS AFTERNOON
AND INTO THIS EVENING.

&&

A CONFERENCE CALL FOR ESDA DIRECTORS AND THE MEDIA WILL BE CONDUCTED
AT 1100 AM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HUETTL/HJS/AUTEN

In the hours before

Local storm report, Mar 30, 1:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     NON-TSTM WND DMG 3 NW LINCOLN            40.18N 89.41W
03/30/2005                   LOGAN              IL   EMERGENCY MNGR

            TRUCK BLOWN OFF I-55 DUE TO GRADIENT WINDS.

&&

GEELHART

The radar

The Lincoln radar (KILX), 97 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

40 hail, 11 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, Fulton

When
March 30, 1:15 PM CST
Where
Fulton County, Marietta
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.500, -90.383

Hail, Knox

When
March 30, 1:40 PM CST
Where
Knox County, Rapatee
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.717, -90.150

Hail, Fulton

When
March 30, 1:44 PM CST
Where
Fulton County, 5 mi S of Lewistown
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.333, -90.150

Hail, Fulton

When
March 30, 1:54 PM CST
Where
Fulton County, 2 mi W of Fiatt
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -90.217

Hail, Knox

When
March 30, 1:59 PM CST
Where
Knox County, Williamsfield
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.917, -90.017

Hail, Peoria

When
March 30, 2:17 PM CST
Where
Peoria County, Glasford
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -89.817

Hail, Peoria

When
March 30, 2:18 PM CST
Where
Peoria County, Mapleton
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -89.733

Thunderstorm Wind, Peoria

When
March 30, 2:18 PM CST
Where
Peoria County, Mapleton
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -89.733

Hail, Stark

When
March 30, 2:23 PM CST
Where
Stark County, 3 mi W of Toulon
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.100, -89.917

Hail, Peoria

When
March 30, 2:29 PM CST
Where
Peoria County, 2 mi W of Bartonville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -89.700

Hail, Fulton

When
March 30, 2:30 PM CST
Where
Fulton County, 5 mi S of Duncan Mills
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.267, -90.183

Hail, Peoria

When
March 30, 2:36 PM CST
Where
Peoria County, Bartonville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -89.667

Hail, Peoria

When
March 30, 2:45 PM CST
Where
Peoria County, Bartonville
Measured
1.5 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
40.650, -89.667

Hail, Fulton

When
March 30, 2:47 PM CST
Where
Fulton County, St David
Measured
1.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.483, -90.050

Hail, Fulton

When
March 30, 2:54 PM CST
Where
Fulton County, Canton
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -90.033

Hail, Woodford

When
March 30, 3:02 PM CST
Where
Woodford County, 1 mi E of Germantown Hills
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.767, -89.467

Tornado, Woodford

When
March 30, 3:06 PM CST
Where
Woodford County, 3 mi W of Metamora
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
TRAINED SPOTTER
Coordinates
40.783, -89.400

A tornado briefly touched down in a field. No damage or injuries were reported.

Thunderstorm Wind, Woodford

When
March 30, 3:10 PM CST
Where
Woodford County, 3 mi E of Metamora
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.783, -89.300

Six power poles were blown down.

Hail, Tazewell

When
March 30, 3:29 PM CST
Where
Tazewell County, 4 mi SW of Delavan
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.333, -89.600

Hail, Tazewell

When
March 30, 3:32 PM CST
Where
Tazewell County, Washington
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.700, -89.400

Hail, Marshall

When
March 30, 3:35 PM CST
Where
Marshall County, 2 mi S of Toluca
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.967, -89.133

Hail, Marshall

When
March 30, 3:40 PM CST
Where
Marshall County, 3 mi NNW of Wenona
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.083, -89.067

Hail, Marshall

When
March 30, 3:45 PM CST
Where
Marshall County, Wenona
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.050, -89.050

Hail, Sangamon

When
March 30, 3:50 PM CST
Where
Sangamon County, Springfield
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.800, -89.650

Hail, Logan

When
March 30, 4:16 PM CST
Where
Logan County, 3 mi E of Elkhart
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.017, -89.433

Hail, Logan

When
March 30, 4:21 PM CST
Where
Logan County, 3 mi SE of Lincoln
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.117, -89.333

Hail, Logan

When
March 30, 4:24 PM CST
Where
Logan County, 7 mi NE of Lincoln
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.217, -89.267

Hail, De Witt

When
March 30, 4:25 PM CST
Where
De Witt County, Waynesville
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.233, -89.117

Hail, Logan

When
March 30, 4:28 PM CST
Where
Logan County, Beason
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.150, -89.200

Hail, McLean

When
March 30, 4:45 PM CST
Where
McLean County, Normal
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.517, -89.000

Hail, McLean

When
March 30, 4:46 PM CST
Where
McLean County, Bloomington
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.483, -88.983

Hail, McLean

When
March 30, 4:48 PM CST
Where
McLean County, Normal
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.517, -89.000

Hail, Christian

When
March 30, 5:06 PM CST
Where
Christian County, 4 mi W of Pana
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.383, -89.150

Thunderstorm Wind, Logan

When
March 30, 5:33 PM CST
Where
Logan County, 7 mi NE of Lincoln
Measured
63 kt (72 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.217, -89.267

Hail, Marshall

When
March 30, 5:45 PM CST
Where
Marshall County, Henry
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.117, -89.367

Hail, Piatt

When
March 30, 5:47 PM CST
Where
Piatt County, 2 mi NE of White Heath
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.100, -88.483

Thunderstorm Wind, Logan

When
March 30, 5:55 PM CST
Where
Logan County, Atlanta
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.267, -89.233

A few powers poles down in Atlanta.

Hail, Champaign

When
March 30, 6:02 PM CST
Where
Champaign County, Mahomet
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.200, -88.400

Hail, Woodford

When
March 30, 6:24 PM CST
Where
Woodford County, 1 mi E of Secor
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.733, -89.117

Hail, Woodford

When
March 30, 6:27 PM CST
Where
Woodford County, 2 mi W of El Paso
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.733, -89.050

Thunderstorm Wind, McLean

When
March 30, 6:33 PM CST
Where
McLean County, 1 mi E of Carlock
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.583, -89.117

Power lines down east of Carlock.

Hail, Logan

When
March 30, 6:41 PM CST
Where
Logan County, Latham
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.967, -89.167

Hail, McLean

When
March 30, 6:55 PM CST
Where
McLean County, 6 mi NE of Bloomington
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.550, -88.900

Hail, McLean

When
March 30, 7:02 PM CST
Where
McLean County, 6 mi N of Lexington
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.733, -88.783

Thunderstorm Wind, McLean

When
March 30, 7:40 PM CST
Where
McLean County, 2 mi SE of Bellflower
Measured
65 kt (75 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.317, -88.483

60 X 120 foot pole building destroyed on farm.

Thunderstorm Wind, Moultrie

When
March 30, 7:50 PM CST to 8:00 PM CST
Where
Moultrie County, Lovington
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.717, -88.633

Trees and power lines down.

Tornado, Moultrie

When
March 30, 7:53 PM CST to 7:56 PM CST
Where
Moultrie County, 6 mi NE of Lovington
Rating
F1
Path length
2 mi
Path width
150 yd
Reported by
TRAINED SPOTTER
Coordinates
39.767, -88.567

The tornado struck several farms in rural Moultrie County. A barn, several outbuildings and several grain bins were destroyed. A cow was also killed on one of the farms.

Thunderstorm Wind, Douglas

When
March 30, 8:05 PM CST
Where
Douglas County, 1 mi E of Arthur
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.717, -88.450

Thunderstorm Wind, Douglas

When
March 30, 8:05 PM CST
Where
Douglas County, 2 mi W of Garrett
Measured
65 kt (75 mph) estimated gust
Property damage
$70,000
Reported by
EMERGENCY MANAGER
Coordinates
39.800, -88.450

Numerous reports of wind damage in and near the east side of Atwood. Damage at the East Forest Estates Mobile Home Park included a mobile home blown off its foundation and numerous other homes with windows and doors blown out. A large tree was blown over onto a garage and caused significant damage to the structure and its contents in the Oaks subdivision on the southeast corner of Atwood. Numerous trees and power lines were blown down in the area.

Hail, Effingham

When
March 30, 8:08 PM CST
Where
Effingham County, Altamont
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.067, -88.750

Thunderstorm Wind, Douglas

When
March 30, 8:10 PM CST
Where
Douglas County, Tuscola
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.800, -88.283

Trees and power lines down.

Thunderstorm Wind, Clay

When
March 30, 8:51 PM CST
Where
Clay County, Iola
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.833, -88.617

Few trees down.

Hail, Jasper

When
March 30, 9:20 PM CST
Where
Jasper County, 2 mi NW of Newton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.000, -88.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyThe tornado archive for Illinois, 2005Warnings in Illinois, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444709, 5444710, 5444711, 5444712, 5444713, 5444714, 5444715, 5444716, 5444717, 5444718, 5444719, 5444720, 5444721, 5444722, 5444723, 5444724, 5444725, 5444726, 5444727, 5444728, 5444729, 5444730, 5444796, 5444797, 5444798, 5444799, 5444800, 5444801, 5444802, 5444803, 5444804, 5444805, 5444806, 5444807, 5444808, 5444809, 5444810, 5444811, 5444812, 5444813, and more.